Alert archive / New York / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 33, NWS New York, NY

July 18, 2016Orange County, New York

NWS New York, NY issued this severe thunderstorm warning at Jul 18, 2016, 3:09 PM EDT for Orange County, New York. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2016, 3:09 PM EDT (19:09 UTC)
Expired
Jul 18, 2016, 3:45 PM EDT
In force
36 min
Issued by
NWS New York, NY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Orange County, NY

The radar

The Brookhaven radar (KOKX), 121 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 18, 12:05 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2016-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2016-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-127 J/kg
Mixed-layer LCL
1554 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

837 
WUUS51 KOKX 181909
SVROKX
NYC071-181945-
/O.NEW.KOKX.SV.W.0033.160718T1909Z-160718T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
309 PM EDT MON JUL 18 2016

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL ORANGE COUNTY IN SOUTHEASTERN NEW YORK...

* UNTIL 345 PM EDT

* AT 308 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER FLORIDA...OR
  NEAR GOSHEN...MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MONROE...WARWICK...CHESTER...FLORIDA...HARRIMAN...KIRYAS JOEL...
  CENTRAL VALLEY AND HIGHLAND MILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN UPTON NY.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4143 7399 4130 7402 4126 7407 4129 7443
      4137 7443
TIME...MOT...LOC 1908Z 269DEG 28KT 4134 7433 

HAIL...<.75IN
WIND...60MPH
 
$$
1 follow-up statement
617 
WWUS51 KOKX 181924
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
324 PM EDT MON JUL 18 2016

NYC071-181945-
/O.CON.KOKX.SV.W.0033.000000T0000Z-160718T1945Z/
ORANGE NY-
324 PM EDT MON JUL 18 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR EAST CENTRAL ORANGE COUNTY...

AT 324 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
MONROE...MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND PEA SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MONROE...WARWICK...CHESTER...FLORIDA...HARRIMAN...KIRYAS JOEL...
CENTRAL VALLEY AND HIGHLAND MILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
UPTON NY.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4143 7399 4130 7402 4126 7407 4129 7443
      4137 7443
TIME...MOT...LOC 1924Z 269DEG 28KT 4134 7416 

HAIL...0.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 1:39 PM EDT, 1 hour 30 minutes earlier.

Area forecast discussion, Jul 18, 1:39 PM EDT, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service New York NY
139 PM EDT MON JUL 18 2016

.SYNOPSIS...
A pre frontal trough moves into the area this afternoon, followed
by a cold front crossing the Tri-State tonight. High pressure
then builds back in for the mid-week period...weakening over the
Mid Atlantic Coast on Friday. A warm front lifts through the area
Saturday Night...followed by a cold front on Sunday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SEVERE THUNDERSTORM WATCH 395 IN EFFECT FOR ENTIRE CWA THROUGH 8
PM.

Currently running 1000-2000 J/kg of CAPE over the CWA, and with
approaching upper/lower level jet and sufficient Bulk Shear
(30-40kt) have a threat of scattered severe thunderstorms area
wide. Timing has speed up 1-2 hours from last update based on
radar trends and latest high-resolution guidance.

Still on track for heat indices in the 90s today, highest over
NYC/NE NJ (mid-upper 90s).

There is a high rip current risk at Atlantic Ocean Beaches today.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
Convection will still be ongoing mainly across Long Island and
Southern CT this evening. Again, there will still be forcing from
the right rear quad of the upper level jet and a low level jet
increasing to near 35 kt. Therefore along with instability as
diagnosed by CAPE values around 1000 J/kg, there will be showers
and thunderstorms ahead of the cold front and these will still be
capable of producing locally heavy rain and gusty winds.
Mesoscale models show forecasts of reflectivity to diminish
significantly in the evening and QPF for some models also
decreases significantly so the probabilities will become less than
55 percent after 8pm and will further decrease overnight as the
cold front clears the region from NW to SE. Drier air will be
advecting in on a NW flow behind the front. Colder air aloft will
be making its way into the region with further lowering heights
aloft. Lows were taken from the ECS guidance showing a relatively
warmer solution for lows which are forecast to be mid 60s to mid
70s.

For Tuesday, a dry and relatively cooler day is expected with a
more NW flow in the low levels as high pressure starts to build in
from the west. This flow backs with height showing cold air
advection. Highs more in the mid to upper 80s are forecast which
were from a MET/MAV blend which will be pretty close to normal for
this time of year. Forecast dewpoints drop into the low to mid 50s
during the day so heat indices will not deviate much from the
actual temperature.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
Models are in good agreement with the overall H5 pattern into the
weekend, with slight timing and amplitude differences beginning
then. The northern branch of the jet stream will remain near the
US/Canadian international border as a large area of high pres
dominates much of the CONUS. An upper level trough will linger
across the northeast into Thu when upper level ridging begins to
build in. The aforementioned high will gradually work westward at
the end of the week centering itself over the southwest next
weekend. This will allow for troughiness to redevelop over the
east.

A brief break from the heat and humidity is in store Tue night
and Wed with northerly winds as sfc high pres builds to the west.
Seabreezes likely Wed with temps ranging from the upper 70s to
lower 80s in most locals, mid 80s in the metro area. The high
shifts to the Mid Atlantic States by Thu morning with a return
flow developing allowing the heat and humidity to increase once
again and continue through the weekend. The combination of a
thermal trough developing west of NYC and an approaching mid level
shortwave should trigger showers/tstms fri aftn/eve with the
highest chc across eastern areas where the upper level support is
expected to track. A warm front approaches on Sat, moving through
Sat night, followed by a cold front on Sun. Upper dynamics are
not impressive with either frontal passage and think qpf is
overdone so have limited pops to low chc at most.

Heat advisories are possible Fri through Sun for NYC with heat
index values currently forecast to be between 95 and 100 each
afternoon. Sat is expected to be the hottest day. As
such, portions of Long Island, the Lower Hudson Valley and NE NJ
may also be included with heat indices slightly above the 100
degree mark for a couple of hours in the aftn.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
A cold front approaches from the west today and moves across the
area tonight.

High impact SWAP event will continue as a line of convection
approaches from the west. Based on current trends...thunderstorms
should arrive by around 20-21z most NY Metro terminals...however a
few storms may form ahead of the line and reach EWR/TEB prior to
20z. The line of convection may also speed up as it approaches the
coast. Expect a 30-45 minute period of most significant terminal
impacts as storms should move through quickly.

Surface winds should gust 20 to 25 kt this afternoon. Stronger
gusts expected in and around thunderstorms. Winds tonight shift to
the west behind the thunderstorms then northwest behind the cold
frontal passage with VFR conditions.

     NY Metro Enhanced Aviation Weather Support...

Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90

KJFK TAF Comments: Amendments possible for timing of afternoon
thunderstorms.

KLGA TAF Comments: Amendments possible for timing of afternoon
thunderstorms.

KEWR TAF Comments: Amendments possible for timing of afternoon
thunderstorms.

The afternoon KEWR haze potential forecast is GREEN...which implies
slant range visibility 7SM or greater outside of cloud.

KTEB TAF Comments: Amendments possible for timing of afternoon
thunderstorms.

KHPN TAF Comments: Amendments possible for timing of afternoon
thunderstorms.

KISP TAF Comments: Amendments possible for timing of afternoon
thunderstorms.

.OUTLOOK FOR 12Z Tuesday through Saturday...
.Tue-Fri Morning...VFR.
.Fri Afternoon-Sat...Sub-VFR possible in isolated to scattered thunderstorms.

&&

.MARINE...
SEVERE THUNDERSTORM WATCH #395 FOR THE WATERS UNTIL 8 PM.

Main threat this afternoon/evening is strong to severe storms.
Also should see gusts to 25 kt/seas to 3-6 ft over the coastal
ocean waters this afternoon through tonight, with sub-sca
conditions elsewhere.

A decreasing pressure gradient Tuesday with high pressure starting
to build in from the west will allow for conditions to return to
below SCA thresholds.

Winds and seas are expected to remain below SCA criteria through the
rest of the forecast period as high pressure settles over the
region. Winds will therefore be relatively light, and no significant
sea swell is expected.

&&

.HYDROLOGY...
Locally heavy rainfall is possible with any stronger storms on
this afternoon/evening. This could result in minor urban/poor
drainage flooding in areas that do receive locally heavy rainfall.
Overall expect basin averaged forecast rain amounts to range from
a quarter to a half inch.

Dry weather is forecast Tue through Thu.

Showers/tstms on Fri could produce scattered amounts of rainfall
between 1/4 to 3/4 inch. No hydrologic impacts are expected at
this time.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...High Rip Current Risk until 9 PM EDT this evening for NYZ075-
     080-081-178-179.
NJ...None.
MARINE...Small Craft Advisory until 2 AM EDT Tuesday for ANZ353-355.
     Small Craft Advisory until 6 AM EDT Tuesday for ANZ350.

&&

SYNOPSIS...24/Maloit/JM
NEAR TERM...Maloit
SHORT TERM...JM
LONG TERM...24
AVIATION...GS
MARINE...24/Maloit/JM
HYDROLOGY...24/Maloit/JM
Hazardous weather outlook, Jul 18, 12:08 PM EDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
1208 PM EDT MON JUL 18 2016

NYZ075-080-081-178-179-191615-
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
SOUTHERN QUEENS-SOUTHERN NASSAU-
1208 PM EDT MON JUL 18 2016

...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 395 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>012-NJZ002-004-006-103>108-NYZ067>074-078-079-176-177-191615-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-
1208 PM EDT MON JUL 18 2016

...SEVERE THUNDERSTORM WATCH 395 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-191615-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1208 PM EDT MON JUL 18 2016

...SEVERE THUNDERSTORM WATCH 395 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

MALOIT

In the hours before

Special weather statement, Jul 18, 2:26 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
226 PM EDT MON JUL 18 2016

NYZ067-181900-
ORANGE-
226 PM EDT MON JUL 18 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ORANGE COUNTY...

AT 225 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
MONTGOMERY...OR OVER WALDEN...MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NEWBURGH...WALDEN...NEW WINDSOR...MONTGOMERY...GARDNERTOWN...
MAYBROOK...ORANGE LAKE...BALMVILLE...VAILS GATE AND FIRTHCLIFFE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
SOUTHEASTERN NEW YORK.

LAT...LON 4158 7405 4159 7395 4157 7396 4155 7399
      4153 7400 4146 7400 4144 7398 4144 7432
      4158 7434 4159 7420 4158 7413 4160 7413
      4160 7408 4161 7407
TIME...MOT...LOC 1825Z 270DEG 29KT 4153 7421
Special weather statement, Jul 18, 2:32 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
232 PM EDT MON JUL 18 2016

NYZ067-181900-
ORANGE-
232 PM EDT MON JUL 18 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ORANGE COUNTY...

AT 231 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER MIDDLETOWN...
MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MIDDLETOWN...GOSHEN...CHESTER...WASHINGTONVILLE AND HIGHLAND MILLS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
SOUTHEASTERN NEW YORK.

LAT...LON 4139 7451 4146 7452 4148 7414 4135 7412
TIME...MOT...LOC 1831Z 272DEG 23KT 4142 7443
Special weather statement, Jul 18, 2:54 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
254 PM EDT MON JUL 18 2016

NYZ067-181930-
ORANGE-
254 PM EDT MON JUL 18 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ORANGE COUNTY...

AT 254 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FLORIDA...OR
NEAR GOSHEN...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MIDDLETOWN...MONROE...WARWICK...CHESTER...FLORIDA...
HARRIMAN AND KIRYAS JOEL.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
SOUTHEASTERN NEW YORK.

LAT...LON 4131 7450 4138 7450 4141 7413 4127 7415
TIME...MOT...LOC 1854Z 267DEG 23KT 4135 7443

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 3:52 AM EDTSmall Craft AdvisoryOKX19 hr
Jul 18, 5:19 AM EDTRip Current StatementOKXKings, Nassau, Queens, Suffolk16 hr
Jul 18, 2:26 PM EDTSpecial Weather StatementOKXOrange34 min
Jul 18, 2:32 PM EDTSpecial Weather StatementOKXOrange28 min
Jul 18, 2:54 PM EDTSpecial Weather StatementOKXOrange36 min
Jul 18, 3:30 PM EDTSpecial Weather StatementOKXPutnam30 min
Jul 18, 3:38 PM EDTSevere Thunderstorm WarningOKXPutnam, Westchester37 min
Jul 18, 3:45 PM EDTSpecial Weather StatementOKXWestchester30 min
Jul 18, 4:40 PM EDTSpecial Marine WarningOKX50 min
Jul 18, 4:40 PM EDTSevere Thunderstorm WarningOKXKings, Richmond35 min
Jul 18, 4:55 PM EDTSevere Thunderstorm WarningOKXKings, Queens20 min
Jul 18, 5:06 PM EDTSpecial Marine WarningOKX39 min
Jul 18, 5:11 PM EDTSpecial Marine WarningOKX64 min
Jul 18, 5:22 PM EDTSpecial Weather StatementOKXNassau23 min
Jul 18, 6:11 PM EDTSpecial Marine WarningOKX94 min

Nearby

Severe Thunderstorm Warnings in New York, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.